I know that Cytomel has a short half life. Nevertheless, after taking 2.5 mcgs daily for three weeks (in addition to my regular 62.5 mcg of Synthroid daily) , I am suddenly getting hyper symptoms. (I was initially feeling fine on the Cytomel and had started slowly from 1.25 mcgs daily). Is there a cumulative effect of T3 despite its short half life?
T3 is used up within a few hours, so it's not really "cumulative", but it can gradually bring your FT3 level too high. While some people say they get an immediate "jolt" from T3, I don't. I was on it for several months before my level started to rise and I could tell I was taking it.
What are your actual thyroid hormone levels? You should be getting tested regularly for Free T3, Free T4 and TSH. TSH varies greatly, even throughout a given day, so if your doctor is only testing TSH, s/he will keep you on a roller coaster of raising/lowering dosages because you'll be trying to hit a moving target. Be sure to post reference ranges with any labs, since ranges vary lab to lab and have to come from your own report.
What symptoms are you having? Some symptoms can apply to both/either hyper and hypo, such as fatigue, insomnia, anxiety, etc. While heart palps are most often associated with hyper, some of have/had them with hypo, as well.
We'll be able to tell more, once we see your labs.
It does no good whatsoever to take T3 med only every other day, as it needs to stay steady in your blood. If you're getting by taking only 2.5 mcg (half of a 5 mcg pill), chances are, you don't need it at all. Most of us on T3 med, split our dosage and take 1/2 in the morning, the other 1/2 later in the day, in order to keep levels stable. For instance, I'm on 10 mcg; I take 5 in the AM with my Tirosint and the other 5 around noon.
As with Sarah, if you'd like to post your current labs, we'd be glad to take a look at them. You might want to start your own thread, if you haven't, already, so we can keep the 2 of you separate.
Thanks so much for your feedback. It's comforting to know that I'm not the only one. I just stopped taking it a couple of days ago. It's disappointing since I was feeling better for a few weeks and then the hyperlike effects occurred. But then I have a similar response to increases of the Synthroid!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.